Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 312, NWS Atlanta, GA

June 22, 2006Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2006, 4:26 PM EDT for Twiggs County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 4:26 PM EDT (20:26 UTC)
Expired
Jun 22, 2006, 5:15 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Twiggs County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222026
SVRFFC
GAC289-222115-
/O.NEW.KFFC.SV.W.0312.060622T2026Z-060622T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  JEFFERSONVILLE...AND MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TARVERSVILLE...FITZPATRICK AND BULLARD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3257 8323 3274 8332 3278 8351 3252 8351

$$
1 follow-up statement
000 
WWUS52 KFFC 222054
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUN 22 2006

GAC289-222115-
/O.CON.KFFC.SV.W.0312.000000T0000Z-060622T2115Z/
TWIGGS GA-
449 PM EDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TWIGGS COUNTY...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 
AND WIND GUSTS TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
JEFFERSONVILLE..MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FITZPATRICK AND BULLARD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

ALSO HEAVY DOWNPOURS OF RAIN WILL CAUSE TEMPORARY PONDING OF WATER 
ON ROADS AND INTERSTATE 16 IN TWIGGS COUNTY.  MOTORISTS ARE URGED TO 
USE CAUTION AND SLOW DOWN TO AVOID HYDROPLANING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3257 8323 3274 8332 3278 8351 3252 8351

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:06 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 22, 4:06 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT THU JUN 22 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
HIGH PRESSURE OVER THE SOUTHEAST WEAKENING AND SHORT WAVE OVER
CENTRAL PORTION OF NATION MOVING TOWARD THE SOUTHEAST SPELLS A
BIT OF A CHANGE GOING INTO THE WEEKEND. ATMOSPHERE IS BECOMING
MORE MOIST AND UNSTABLE OVER THE AREA AND AS A RESULT WE ARE SEEING
MORE CONVECTION FIRE THIS AFTERNOON. DUE TO THE HOT TEMPERATURES AND
INVERTED V SOUNDING WE SHOULD SEE SOME MICROBURST ACTIVITY AND HAVE
ALREADY HAD SOME REPORTS OF TREES DOWN IN A COUPLE OF STORMS THIS
AFTERNOON. ALTHOUGH WET BULB FREEZING LEVEL IS ON THE HIGH SIDE
FOR HAIL NEVERTHELESS GOOD CAPES PRODUCING STRONG ENOUGH STORMS
FOR NICKEL TO GOLF BALL SIZE HAIL. WILL LIKELY SEE THE CONVECTION
CONTINUE THROUGH LATE EVENING THEN FADE.

EXPECT TO SEE A REPEAT FOR FRIDAY. TEMPERATURES SHOULD BEGIN TO MODERATE
A BIT FRIDAY AND EVEN MORE OVER THE WEEKEND WITH THE INCREASE
CLOUDS AND PRECIPITATION. THE OVERALL INCREASE IN MOISTURE MAY ACTUALLY
REDUCE THE AFTERNOON MICROBURST POTENTIAL HOWEVER WITH THE
FRONT/TROUGH APPROACHING AND INCREASING SHEAR THERE WILL LIKELY BE
A LEAST ISOLATED SEVERE EACH DAY GOING INTO THE WEEKEND.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
GFS SHOWING GENERAL TROUGHING OVER THE EASTERN U.S. DURING THE
PERIOD. AXIS OF TROUGH IS SUCH THE GFS TENDS TO KEEP THE BEST MOISTURE
VALUES JUST EAST OF FFC CWA AND ALONG THE EAST COAST WHICH WOULD
MINIMIZE THE CHANCE OF PRECIPITATION FOR THE FFC CWA. OTHER MODELS
SHOW THE TROUGH A BIT FURTHER WEST WHICH WOULD GIVE THE AREA A BETTER
CHANCE. ALSO SYSTEM OVER THE WESTERN ATLANTIC SHOWN BY GFS TO MOVE TO
THE EAST COAST BY FIRST PART OF WEEK WOULD ALSO HAVE AN IMPACT ON THE
AMOUNT OF PRECIPITATION FOR THE AREA. AT THIS TIME WILL KEEP POPS IN
THE CHANCE CATEGORY WITH TEMPERATURES NEAR NORMAL FOR LATE JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         73  93  72  90 /  20  30  30  40
ATHENS          70  98  69  92 /  20  30  30  40
GAINESVILLE     72  91  70  88 /  20  30  30  40
ROME            71  99  70  95 /  20  30  30  40
COLUMBUS        74  97  74  95 /  20  20  20  30
MACON           69  97  71  95 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

38
Hazardous weather outlook, Jun 22, 11:30 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT THU JUN 22 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1130 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE WESTERN
ATLANTIC AND SOUTHEAST. A SURFACE TROUGH ACROSS NORTH GEORGIA WILL
BECOME ENHANCED THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. LARGE HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH
ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY
THIS AFTERNOON AND EVENING.

.DISCUSSION...
THE AIRMASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH CAPES
OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A SURFACE
TROUGH LOCATED WILL BECOME ENHANCED ACROSS NORTH GEORGIA THIS
AFTERNOON WITH THE HOT TEMPERATURES EXPECTED...AND THIS COULD AID
THUNDERSTORM DEVELOPMENT. HOWEVER...A LIMITING FACTOR WILL BE HIGH
PRESSURE ALOFT THAT WILL BE CENTERED OVER NORTHEAST GEORGIA AND THE
WESTERN CAROLINAS THIS AFTERNOON. THIS WILL AID IN SUPPRESSING
SEVERE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION
IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 12:21 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 PM EDT THU JUN 22 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230430-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1221 PM EDT THU JUN 22 2006

...HEAT INDEX VALUES OF 100 TO 110 ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON....

ANOTHER HOT AFTERNOON IS IN STORE FOR NORTH AND CENTRAL GEORGIA
TODAY AS A LARGE HIGH PRESSURE REGION REMAINS LODGED OVER THE SOUTHEAST.
AFTERNOON HIGH TEMPERATURES SHOULD REACH 95 TO 102 DEGREES. THESE
TEMPERATURES COMBINED WITH DEW POINTS FROM THE MID 60S TO LOWER 70S
WILL RESULT IN AFTERNOON HEAT INDICES OF 100 TO 110 DEGREES. THE NORTHEAST
GEORGIA MOUNTAINS WILL HAVE HEAT INDICES MOSTLY IN THE 90S.

A FEW SPOTS MAY SEE SOME RELIEF DURING THE MID THROUGH LATE
AFTERNOON HOURS FROM WIDELY SCATTERED THUNDERSTORMS. THE BEST
CHANCE OF THUNDERSTORMS WILL BE ACROSS THE MID STATE AREA.

THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS
OF HUMIDITY ARE COMBINED WITH THE OUTSIDE TEMPERATURE. A HEAT
INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE
BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE
HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS SO DIRECT EXPOSURE
WILL INCREASE THE HEAT INDEX BY AS MUCH AS 15 DEGREES.

IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON...AVOID PROLONGED
EXPOSURE OR STRENUOUS ACTIVITIES. YOUR BODY CAN LOSE UP TO A
GALLON OF WATER AN HOUR THROUGH PERSPIRATION. DRINK PLENTY OF NON
CAFFEINATED...NON-ALCOHOLIC FLUIDS. WEAR LIGHT-WEIGHT CLOTHING
AND WEAR A HAT AND SUNSCREEN TO PROTECT YOURSELF FROM THE
SUNSHINE.

PETS CAN ALSO SUCCUMB TO THE EFFECTS OF EXCESSIVE HEAT. ENSURE
PETS HAVE ADEQUATE FRESH DRINKING WATER AND A SHADY PLACE TO REST.
DO NOT KEEP PETS IN CARS WITH THE WINDOWS ROLLED UP...EVEN
PARTIALLY. TEMPERATURES INSIDE CARS CAN REACH WELL OVER 150
DEGREES.

STAY TUNED TO NOAA WEATHER RADIO  OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/FFC.
Special weather statement, Jun 22, 2:40 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT THU JUN 22 2006

GAZ042>044-053-221945-
240 PM EDT THU JUN 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND
GUSTS IN COWETA...DOUGLAS...CARROLL AND SOUTH FULTON COUNTIES UNTIL
345 PM EDT...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF MCWHORTER TO
WHITESBURG...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

15
Special weather statement, Jun 22, 2:49 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT THU JUN 22 2006

GAZ074-221915-
249 PM EDT THU JUN 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND
GUSTS IN WASHINGTON COUNTY UNTIL 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

15
Special weather statement, Jun 22, 3:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU JUN 22 2006

GAZ011-222000-
315 PM EDT THU JUN 22 2006

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING...HALF INCH
HAIL AND 45 MPH WIND GUSTS IN CHATTOOGA COUNTY UNTIL 400 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES H. FLOYD STATE PARK THE THUNDERSTORM
MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
LIGHTNING STRIKES AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

15
Local storm report, Jun 22, 3:18 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SANDERSVILLE            32.98N 82.81W
06/22/2006  E1.00 INCH       WASHINGTON         GA   LAW ENFORCEMENT

0310 PM     HAIL             NEWNAN                  33.38N 84.79W
06/22/2006  E1.00 INCH       COWETA             GA   EMERGENCY MNGR

&&
Special weather statement, Jun 22, 4:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUN 22 2006

GAZ011-019-222100-
411 PM EDT THU JUN 22 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 40 MPH WINDS IN FLOYD AND EASTERN CHATTOOGA COUNTIES UNTIL 500
PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF TIDINGS TO ROME...MOVING
NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS THE EASTERN PORTION OF CHATTOOGA COUNTY AND FLOYD COUNTY.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

15

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:57 PM EDTSevere Thunderstorm WarningFFCWashington33 min
Jun 22, 3:02 PM EDTSevere Thunderstorm WarningFFCWalker43 min
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningFFCCoweta26 min
Jun 22, 3:29 PM EDTSevere Thunderstorm WarningFFCCoweta31 min
Jun 22, 3:30 PM EDTSevere Thunderstorm WarningFFCChattooga30 min
Jun 22, 3:40 PM EDTSevere Thunderstorm WarningFFCWashington35 min
Jun 22, 3:49 PM EDTSevere Thunderstorm WarningFFCCarroll41 min
Jun 22, 4:58 PM EDTSevere Thunderstorm WarningFFCBibb47 min
Jun 22, 5:05 PM EDTSevere Thunderstorm WarningFFCPolk40 min
Jun 22, 5:13 PM EDTSevere Thunderstorm WarningFFCMeriwether47 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningFFCTroup34 min
Jun 22, 5:33 PM EDTSevere Thunderstorm WarningFFCHarris42 min
Jun 22, 5:36 PM EDTSevere Thunderstorm WarningFFCPeach39 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningFFCCrawford48 min
Jun 22, 6:32 PM EDTSevere Thunderstorm WarningFFCDooly28 min
Jun 22, 6:43 PM EDTSevere Thunderstorm WarningFFCSumter47 min
Jun 22, 7:27 PM EDTSevere Thunderstorm WarningFFCBarrow33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.